promotion image of download ymail app
Promoted

Worried about palpitations of heart?

Hi, I've had heart palpitations before and diagnosed with PVC's and take Toprol and Diovan for them and High blood pressure. My heart is ok as of 1 year ago, at age 68 I had a cardiac cath and am fine. So, these started getting more frequent 3 weeks ago and now I'm on Valtrex for treatment of post shingles eye problems and also on Prednizone eye drops. Would either of these cause palpitations? the websites I've checked don't list that as a side effect. The last couple of days my heart races a bit a short time, then skips. I get this 'airy' feeling in my chest but not faint or anything, just unnerving. Anyone have any answers? I'd appreciate it. Other than going to the E.R--I know that's an option, but I just feel this is anxiety too.

thanks--yanksgirl

2 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    No those medications would not cause the papitations. Since you have had the increased palpitations for 3 weeks and not consulted your doctor...and it is now New Years Eve... I think you should wait and call your physician's office on Tuesday morning. If you feel faint or have increased symptoms, you could go to E. R., but otherwise, does not sound necessary.

    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    One of the best people to talk to about possible drug side effects and cross-reactions with other drugs is your pharmacist. They deal with the drugs all the time, and most of the time, they know more about the drugs than the doctor does.

    My mother once had a cross-reaction between drugs. She was diabetic, so was on Glucophage. After she had her heart attack, the cardiologist put her on Coumadin, which is a blood thinner.

    She started having a lot of trouble with vomiting and diarrhea. It went on for at least a month, and she literally dropped 30 lbs in 30 days.

    Finally, when she went back for her checkup with her cardiologist, he took her off Coumadin, and the vomiting and diarrhea went away.

    We found out that Coumadin does have those side effects, ONLY when taken with certain other drugs like Glucophage.

    So every time she had to go back into the hospital, I would tell them not to give her Coumadin.

    So maybe that's what's going on with you. Maybe these drugs are cross-reacting with each other and causing this, where they wouldn't on their own.

    I know how much you probably hate the idea of going to the ER. I'm the same way. I've been in and out of them WAY too many times with my mother. You know you know a hospital too well when you can give directions. And I could. And did.

    I just had to break down and go spend almost all of yesterday at the ER to find out what was causing my chest pains.

    Give it some serious thought. Your heart is nothing to mess around with, especially if you've had the problem before.

    Take care.

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.